Flash Flood, Hardy
- When
- August 7, 1:45 PM EST to 2:45 PM EST
- Where
- Hardy County, Baker
- Reported by
- NEWSPAPER
- Coordinates
- 39.008, -78.858 (the zone’s center; the record gives no point)
Route 259 was flooded.
A thunderstorm with very heavy rainfall moved through Hardy County during the afternoon of the 7th. The heavy downpours caused Route 259 to flood in Baker.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A thunderstorm with very heavy rainfall moved through Hardy County during the afternoon of the 7th. The heavy downpours caused Route 259 to flood in Baker.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 7, 9:37 AM EST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1037 AM EDT THU AUG 7 2003 UPDATE SENT OUT TO RAISE POPS ESPECIALLY IN THE SE PER LATEST RDR TRENDS AND TO CUT DOWN IN TEMPS DUE TO EXTENIVE CLOUD CVR AND PRECIP. HIGHS TODAY WILL STRUGGLE TO HIT 80 IN MANY PLACES. ROSA PREVIOUS AFD... .SHORT TERM...TODAY AND TNGT... UNSETTLED WX TO CONT. SW TROF IN THE GTLKS SHARPENS LARGER AMPLITUDE MID ATL TROF TODAY. DYNAMICS FAVORABLE FOR MORE WIDESPREAD PCPN TODAY THAN PREV DAYS. MUCH OF THE AREA EAST OF THE MTNS COMES UNDER THE INFLUENCE OF A COUPLED JET STRUCTURE TODAY STGLY ENHANCING VERT MOTIONS. AREAS TO THE W UNDER A DECENT DEFORMATION ZN. ALL IN ALL...LKLY POPS AREAWIDE...LASTING INTO THE EVE HRS. PWATS STEADILY CLIMB THRUT THE DAY...APCHG 2 IN BY EVE. WL MENTION HVY RAFL IN ZNS. SHEAR NOT IMPRESSIVE TODAY AND INSOLATION WL BE LIMITED...SO SVR NOT ANTICIPATED. VSBYS CONT TO BE A PROB IN SOME LOCS...AND WL MENTION PTCHY FG THIS MORN. AS BEST JET DYNAMICS LIFT TO THE NE THIS EVE...WL START DROPPING POPS DOWN OVNGT TNGT. KEPT A FAIR AMT OF CLD CVR AS MOISTURE WL BE SLOW TO MOVE AWAY. MANNING IN THE EXTENDED...PERSISTANCE. HIGHS IN THE LOWER TO MID 80S PARTLY TO MOSTLY CLOUDY WITH SCATTERED TSTMS. 500MB TROF FIRST SHARPENS THIS WEEK THEN WEAKENS A BIT NEXT WEEK. BUT IT REMAINS OVER THE GREAT LAKES AND THE OHIO VALLY. STILL LOOKS LIKE TODAY AND FRI WILL FEATURE THE MOST WIDESPRD TSTMS THEN LESS ON SAT AND LESS AGAIN ON SUN AS THE TROF WEAKENS. STRONG .LWX... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE.
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-081030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1126 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...THE DISTRICT OF COLUMBIA...NORTHERN VIRGINIA...THE NORTHERN AND CENTRAL SHENANDOAH VALLEY...AND THE EASTERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND TONIGHT. WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY WITH THE STRONGEST SHOWERS AND THUNDERSTORMS. SOME ISOLATED FLOODING IS POSSIBLE AREAS WEST OF THE BLUE RIDGE WITH ANY SLOW MOVING THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSA
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Route 259 was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335797.